Arkansas, 2006

Damaging Wind in Arkansas, June 23, 2006

June 23, 2006 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 23, 2:00 PM CST, 2 hours earlier.

Area forecast discussion, Jun 23, 2:00 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT FRI JUN 23 2006

.SHORT TERM...TONIGHT THROUGH MONDAY
WEAKENING FRONTAL SYSTEM LIKELY SLOWLY MOVING SOUTH THROUGH THE AREA
BUT THE MAIN FOCUS FOR ANY WEATHER WILL BE IN THE SOUTH ALONG THE
LEADING EDGE OF THE CLOUDS FROM THIS MORNING AND AREAS THAT WERE
ABLE TO HEAT UP TODAY. MAY SEE SCATTERED SHOWERS AND THUNDERSTORMS
IN THAT AREA THROUGH THE EVENING WITH ISOLATED STORMS PULSING TO
MARGINALLY SEVERE LEVELS. SOME SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE ACROSS CENTRAL AND NORTH CENTRAL SECTIONS THROUGH THE
EVENING AS WELL BUT THIS ACTIVITY SHOULD BE WEAKER AS THE AIR IN
THESE AREAS HAS NOT RECOVERED FROM EARLIER ACTIVITY AND IS NOT AS
UNSTABLE. SHOWERS IN CENTRAL SECTIONS SHOULD DECREASE WITH LOSS OF
HEATING AND OVERALL ACTIVITY SHOULD DECREASE THROUGH THE NIGHT. WENT
WITH SMALL POPS IN CENTRAL SECTIONS AND CHANCE POPS IN THE SOUTH
FOR TONIGHT. THE ONLY COOLING IN MINS WILL BE SEEN IN THE NORTH WITH
MOST OTHER AREAS REMAINING IN THE UPPER 60S TO AROUND 70. ON
SATURDAY...SOME MOISTURE REMAINS IN THE SOUTH SO PUT SMALL POPS IN
THE SOUTH. WITH LIGHT NORTH TO NORTHEAST WINDS...DO NOT SEE TEMPS
REACHING MOS MAXES AND WENT A LITTLE LOWER IN MOST AREAS. A
REINFORCING COLD FRONT MOVES THROUGH ON SUNDAY POSSIBLY AIDED BY A
WEAK SHORT WAVE. MOISTURE WILL NOT BE MUCH WITH THIS SYSTEM. DID NOT
PUT ANY MENTIONABLE POPS IN BUT WILL NEED TO WATCH THIS AS IT
UNFOLDS. OTHERWISE SHOULD BE DRY THROUGH THE REST OF THE SHORT TERM
WITH TEMPS NEAR OR A LITTLE BELOW NORMAL.
&&

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY
MEDIUM RANGE MODELS ARE IN RELATIVELY GOOD AGREEMENT CONCERNING
OVERALL FLOW PATTERNS ACROSS NORTH AMERICA DURING THE LONG TERM
PERIODS. A AMPLIFIED RIDGE ACROSS THE WEST...WITH A TROF ACROSS THE
EAST WILL ALLOW FOR NORTHWEST FLOW TO PREVAIL ACROSS THE MID SOUTH.
DRY CONDITIONS...WITH SLIGHTLY COOLER TEMPERATURES WILL PREVAIL
DURING THIS PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  70  89  68  88 /  20  10  10  10
HARRISON AR       63  85  62  85 /  10  10  10  10
HOT SPRINGS AR    70  89  67  88 /  20  10  10  10
PINE BLUFF AR     70  90  68  89 /  20  10  10  10
MOUNTAIN HOME AR  63  85  62  85 /  10  10  10  10
MONTICELLO AR     71  92  68  90 /  30  20  10  10
SEARCY AR         69  88  66  87 /  20  10  10  10
MOUNT IDA AR      66  89  66  87 /  20  10  10  10
RUSSELLVILLE AR   65  88  65  86 /  20  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...29 / LONG TERM...55
Hazardous weather outlook, Jun 23, 1:15 PM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
215 PM CDT FRI JUN 23 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
215 PM CDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON AND EARLY EVENING...MAINLY ACROSS AREAS ALONG AND SOUTH OF
A LINE FROM MENA...TO MONTICELLO. ISOLATED SEVERE STORMS WILL BE
POSSIBLE...THAT COULD PRODUCE BRIEF DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB AT WWW.SRH.WEATHER.GOV/LZK

55

The radar

The Little Rock radar (KLZK), 154 km away, was scanning. The volume nearest the first event began at 21:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Drew

When
June 23, 4:00 PM CST
Where
Drew County, Cominto
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.550, -91.633

Thunderstorm winds downed some large tree limbs and power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515827.